What sort of doctor shoudl I see?

katr1nka
on 8/29/19 5:05 am - Huntsville, AL

I had gastric bypass in 2009, everything went well, lost a little over 100 lbs, gained back about 30, my fault entirely. I had another baby too after I got it, which was no issue at all.

The only real issue I do have is with medication, but fortunately I haven't had to take much until I turned 40, and everything decided to start acting up :(. Anyways, I've been having a lot of problems with anxiety and panic attacks, as well as ADHD, and I have not responded well to most meds, they either don't work, don't last long enough, or I get all the nasty side effects.

I can't seem to find a doctor who's willing to consider other treatment options in light of the fact that I had gastric bypass. I know they have patches, which I think would help at least level the playing field, as I wouldn't have to digest it at all. Liquid is another option, but I'm trying to take my stomach out of it.

Have any of you had any luck with these types of meds? None of the SSRI's worked, Adderall worked for my ADD but only IR, and it usually wears off within 3 hours. If so, what did you guys do and what sort of doctor would you recommend I try to find?

Sparklekitty, Science-Loving Derby Hag
on 8/29/19 7:48 am
RNY on 08/05/19

I would suggest finding a psychiatrist who has experience working with gastric bypass patients. They can use their experience to help you figure something out that will work for you.

That said-- I have bipolar, recently had RNY, and my surgeon said that my rearranged guts shouldn't have any impact on how my psych meds are absorbed as long as I don't go for any of the extended-release versions. Is it possible that you just haven't found the right med yet? Some people have to go through a LOT of trial and error to find something that works, RNY or no.

Nerdy Little Secret (#42) - Derby Strong!
VSG 2013, lost 150lb - RNY conversion 2019 due to GERD


ScaleSkater
on 8/29/19 10:22 am

That was my thought. I worked on some bi-polar products in my career and it's a long road to control for many of the psychiatric medications. Find a doctor who is comfortable dealing with this and you should contact your surgeon for recommendations or find a University research center near you to get a consult. I rely heavily on my surgeon's office for recs and they've all been fantastic vs. the PCP referrals I've received. I don't ask her anymore.

HW 510 / SW 424/ GW 175 (secondary after PS) / CW 182

RNY November 2016

PS: L/R arm skin removal; belt panniculectomy - April, 2019

H.A.L.A B.
on 8/29/19 9:13 pm

I used to be on Lexapro. On and off for app 10-11 years.

I was on Lexapro for a few years, then felt better, stabilized, but I had some side effects so I got off and ma It was working initially for my anxiety and some depression. That repeated itself over the last 11+ years.

Last year off Lexapro, but due to stress, hormonal changes, some health issues, I started having anxiety again. Unfortunately Lexapro did not help this time. After a few months my doc put me on Cymbalta. Now I take Cymbalta for anxiety, and a small dose of lexapro for depression/(not giving a f#&k condition). That combination works much better for me. Sometimes our body gets used to the meds, and some of us need a change of meds or a different dosage.

Hala. RNY 5/14/2008; Happy At Goal =HAG

"I can eat or do anything I want to - as long as I am willing to deal with the consequences"

"Failure is not falling down, It is not getting up once you fell... So pick yourself up, dust yourself off, and start all over again...."

Most Active
One glorious moment!
Willie H. · 4 replies · 930 views
16 year Anniversary!
arenneking · 2 replies · 563 views
NSV: Hotel towel
crysharris · 1 replies · 48 views
Sleep Apnea with mouth guard
kay_prnz18 · 0 replies · 278 views
Recent Topics
NSV: Hotel towel
crysharris · 1 replies · 48 views
Sleep Apnea with mouth guard
kay_prnz18 · 0 replies · 278 views
One glorious moment!
Willie H. · 4 replies · 930 views
16 year Anniversary!
arenneking · 2 replies · 563 views
×